Thunderstorm Wind, Craig
- When
- September 8, 1:30 PM CST
- Where
- Craig County, Centralia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -95.350
Strong thunderstorm wind blew down large tree limbs.
Strong to severe thunderstorms developed during the afternoon of the 8th along and ahead of a weak frontal boundary located across northeastern Oklahoma. The strongest storms produced damaging downburst wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed during the afternoon of the 8th along and ahead of a weak frontal boundary located across northeastern Oklahoma. The strongest storms produced damaging downburst wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 8, 11:30 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT TUE SEP 8 2015 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers/thunderstorms will increase in coverage across northeast Oklahoma later this afternoon as a cold front gradually approaches. Expect main impacts across northeast Oklahoma 23-03Z and northwest Arkansas/southeast Oklahoma around 02-06Z. MVFR/IFR conditions in and near storms and also following the frontal passage later tonight. && .PREV DISCUSSION... /ISSUED 1116 AM CDT TUE SEP 8 2015/ ..UPDATE... DISCUSSION... Bulk of ongoing convection remains across Kansas and Missouri late this morning...with only isolated showers/storms noted along the northern fringes of our forecast area. Expect an increase in coverage later this afternoon as cold front/outflow boundaries eventually work farther south into northeast Oklahoma. Forecast wind fields aren't overly impressive...but pockets of strong instability could support a few severe storms into the early evening. Thunderstorm activity should eventually become mostly post-frontal overnight...with locally heavy rainfall becoming a concern. Made a few tweaks to PoPs for the remainder of the day...and bumped up high temps a few degrees for far easter Oklahoma and northwest Arkansas based on current trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 68 87 / 90 20 10 10 FSM 71 84 68 88 / 80 60 10 10 MLC 70 84 68 88 / 80 40 10 0 BVO 67 85 64 86 / 80 10 10 10 FYV 67 81 64 83 / 80 40 10 10 BYV 67 81 64 81 / 90 40 10 10 MKO 69 84 67 87 / 80 20 10 10 MIO 67 84 65 85 / 90 20 10 10 F10 69 84 67 87 / 80 20 10 10 HHW 72 86 70 89 / 70 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1252 PM CDT TUE SEP 8 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1252 PM CDT TUE SEP 8 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND MOVE SOUTH THROUGH TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THERE WILL BE A LIMITED THREAT OF SEVERE WEATHER IN THE FORM OF DAMAGING WIND GUSTS WITH THESE STORMS FROM MID AFTERNOON THROUGH THIS EVENING...WITH THE OVERALL SEVERE WEATHER THREAT DECREASING AS THE STORMS MOVE SOUTH OF I-40. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH MANY AREAS RECEIVING BETWEEN 1 AND 3 INCHES OF RAIN...WHICH WILL BRING A LIMITED FLASH FLOODING THREAT. AHEAD OF THE FRONT THIS AFTERNOON...HOT WEATHER WILL CONTINUE WITH HEAT INDEX VALUES TOPPING OUT BETWEEN 100 AND 105 DEGREES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTH. A SECOND...STRONGER COLD FRONT WILL MOVE THROUGH LATE THURSDAY AND FRIDAY BRINGING A SLIGHT CHANCE OF ADDITIONAL THUNDERSTORMS. COOLER WEATHER IS EXPECTED THROUGH THE EXTENDED FORECAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Tulsa radar (KINX), 72 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind gusts were measured to 59 mph. Large tree limbs were snapped and a shed was damaged by the wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601707, 601725, 601726.